Antidote for Digoxin

Digoxin (Lanoxin®) is a medication prescribed for treating congestive heart failure or atrial fibrillation. It is removed from the body by the kidneys. If the kidneys are not working properly, digoxin may not be removed properly, causing toxic levels of the medication to accumulate in the body. Digoxin toxicity can result from a large ingestion of the drug, or may occur in some cases with normal use.
 
Digoxin toxicity can lead to extremely dangerous and even life-threatening complications. Therefore, it is important to report any symptoms of digoxin overdose to your healthcare provider, even if you believe you have not overdosed on this medication.
 
Treatment for digoxin toxicity will depend on the severity of the symptoms. In severe cases, an antidote called digoxin immune FAB (Digibind®, DigiFab®) may be given. This antidote is often used if potentially life-threatening symptoms, such as certain types of dangerous arrhythmias, occur or are likely to occur.
 
(Click Digoxin Overdose for more information on this antidote. This article outlines the possible signs of a digoxin overdose, explains the treatment options that are available, and stresses the importance of seeking immediate medical care if you have any symptoms of digoxin toxicity.)
Ouch! 6 Types of Pain You Might Experience When Getting a Stent
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.